Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 2018, 10:00 PM CDT for Kimble County, Mason County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 10:00 PM CDT (03:00 UTC)
- Expired
- May 25, 2018, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
813
WFUS54 KSJT 260300
TORSJT
TXC267-319-260345-
/O.NEW.KSJT.TO.W.0007.180526T0300Z-180526T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1000 PM CDT FRI MAY 25 2018
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Kimble County in west central Texas...
Southeastern Mason County in west central Texas...
* Until 1045 PM CDT.
* At 959 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hedwigs Hill, or 9 miles southeast of Mason,
moving south at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hilda around 1005 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville and Us-87 Near The Mason-Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3037 9959 3086 9921 3082 9897 3050 9897
3050 9930 3037 9931
TIME...MOT...LOC 0259Z 010DEG 24KT 3064 9915
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$3 follow-up statements
382
WWUS54 KSJT 260312
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1012 PM CDT FRI MAY 25 2018
TXC267-319-260345-
/O.CON.KSJT.TO.W.0007.000000T0000Z-180526T0345Z/
Kimble TX-Mason TX-
1012 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN KIMBLE AND SOUTHERN MASON COUNTIES...
At 1011 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hilda, or 14 miles south of Mason, moving south at
35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kimble and southern Mason Counties, including the
following locations... Koockville and Us-87 Near The Mason-
Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3037 9959 3079 9926 3079 9897 3050 9897
3050 9930 3037 9931
TIME...MOT...LOC 0311Z 003DEG 30KT 3055 9916
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$313
WWUS54 KSJT 260319
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1019 PM CDT FRI MAY 25 2018
TXC267-319-260345-
/O.CON.KSJT.TO.W.0007.000000T0000Z-180526T0345Z/
Kimble TX-Mason TX-
1019 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN KIMBLE AND SOUTHERN MASON COUNTIES...
At 1018 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hilda, or 11 miles south of Mason, moving south at
30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kimble and southern Mason Counties, including the
following locations... Us-87 Near The Mason-Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3074 9930 3072 9897 3050 9897 3050 9930
3037 9931 3037 9959
TIME...MOT...LOC 0318Z 013DEG 24KT 3058 9922
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$311
WWUS54 KSJT 260328
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1028 PM CDT FRI MAY 25 2018
TXC267-319-260345-
/O.CON.KSJT.TO.W.0007.000000T0000Z-180526T0345Z/
Kimble TX-Mason TX-
1028 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN KIMBLE AND SOUTHERN MASON COUNTIES...
At 1027 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Hilda, or 14 miles south of Mason,
moving south at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kimble and southern Mason Counties, including the
following locations... Us-87 Near The Mason-Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3066 9936 3066 9897 3050 9897 3050 9930
3037 9931 3037 9959
TIME...MOT...LOC 0327Z 021DEG 23KT 3054 9927
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 5:32 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 25, 5:32 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 532 PM CDT Fri May 25 2018 .AVIATION... /00Z TAFS/ Isolated to widely scattered thunderstorms are possible across the Big Country this evening. However, confidence is not high enough to add a VCTS at the KABI terminal, and will watch radar trends. Otherwise, expect VFR tonight and Saturday. 21 && .PREV DISCUSSION... /issued 240 PM CDT Fri May 25 2018/ SHORT TERM... (Tonight and Saturday) Mostly clear skies are in place across the forecast area this afternoon, with temperatures currently in the lower to mid 90s. A shortwave trough over eastern Oklahoma is driving a band of showers and thunderstorms across portions of north and east Texas. Closer to West Central Texas, an isolated thunderstorm has developed in southern Pecos County where ML CAPE values of 1000-1500 J/KG are present. Both the NAM and TT-WRF develop scattered showers and thunderstorms later this afternoon and evening to the west and northwest of our area and try to bring this activity into our western counties. Have mentioned a slight chance of PoP's across mainly the Big Country and northern Concho Valley this evening, where models have been most consistent with developing a cluster of storms over northwest Texas and clipping the Big Country in the westerly flow aloft. Some of these storms could be strong to severe, with the primary threats being large hail and damaging winds. Otherwise, the main story on Saturday will be the very hot temperatures as the upper level ridge further strengthens over the area and 850MB temperatures rise to near 29-30 degrees across the western Concho Valley and Big Country. Have bumped temperatures up a couple of degrees for tomorrow but have not gone quite as high as the MEX guidance. Regardless, highs will soar into the triple digits across much of the area under plenty of sunshine. LONG TERM... (Saturday Night through Friday) ..Heat Wave Continues through Next Week... Hot and dry weather will be the theme for West Central Texas through next week as a strong ridge strengthens over the region each day. GFS shows 850 mb temperatures reaching 30-33 deg C mid through late next week, which is pretty high. Latest temperature forecast have been bumped up a degree or two due to pretty good model agreement. Latest forecast high temperatures show 97-102 for Sunday, 97-101 Monday, 99-103 on Tuesday, 100-106 Wednesday, and then 99-105 Thursday and Friday. Precipitation does not look likely for this time-period due to increasing subsidence produced by the ridge, and skies should be sunny to mostly sunny for the most part. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 101 72 99 / 20 5 0 0 San Angelo 72 103 72 102 / 10 0 0 0 Junction 71 100 71 100 / 10 5 0 0 Brownwood 71 99 70 98 / 20 5 0 0 Sweetwater 72 102 72 99 / 20 0 0 5 Ozona 69 101 70 101 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Fri May 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this evening and tonight across mainly the Big Country. The primary hazards will be large hail, damaging winds, and dangerous cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected for the Memorial Day holiday weekend, with temperatures at or above 100 degrees possible each day Saturday through Thursday. The heat will affect outdoor holiday activities, so necessary precautions should be taken in order to stay safe and cool. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 25, 8:20 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
05/25/2018 BROWN TX LAW ENFORCEMENT
BROWNWOOD PD REPORTED POWER LINES, TREES DOWN AND POWER
POLES DOWN ACROSS BROWNWOOD AND EARLY.
&&
EVENT NUMBER SJT1800076
HGLocal storm report, May 25, 8:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
854 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX LAW ENFORCEMENT
DAMAGING THUNDERSTORM WINDS KNOCKING DOWN POWER POLES
IN RICHLAND SPRINGS. WINDS WERE REPORTED TO BE VERY
STRONG.
&&
EVENT NUMBER SJT1800077
HGLocal storm report, May 25, 9:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED UPROOTED TREES IN RICHLAND
SPRINGS AND WINDS ESTIMATED AT 80 TO 90 MPH BETWEEN 850
AND 9PM.
&&
EVENT NUMBER SJT1800078
HGLocal storm report, May 25, 9:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST STAMFORD 32.94N 99.80W
05/25/2018 M66 MPH JONES TX MESONET
&&
EVENT NUMBER SJT1800079
HGSpecial weather statement, May 25, 9:35 PM CDT, 25 minutes before
Special Weather Statement National Weather Service San Angelo TX 935 PM CDT FRI MAY 25 2018 TXZ155-260315- San Saba TX- 935 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN SABA COUNTY UNTIL 1015 PM CDT... At 934 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Sloan, or 13 miles south of Algerita, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern San Saba County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3092 9902 3113 9898 3110 9877 3092 9872 TIME...MOT...LOC 0234Z 008DEG 18KT 3104 9890
Local storm report, May 25, 9:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO PONTOTOC 30.91N 98.98W
05/25/2018 MASON TX LAW ENFORCEMENT
DPS TROOPER REPORTED TORNADO TOUCHDOWN NEAR PONTOTOC AT
AROUND 925 PM.
&&
EVENT NUMBER SJT1800080
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 30 min |
| May 25, 8:04 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| May 25, 8:36 PM CDT | Tornado Warning | SJT | San Saba | 24 min |
| May 25, 8:52 PM CDT | Tornado Warning | SJT | San Saba | 38 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 38 min |
| May 25, 9:26 PM CDT | Tornado Warning | SJT | Mason | 49 min |
| May 25, 9:35 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 47 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford | 41 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 10:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 25, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| May 25, 11:21 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 25, 11:50 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 26, 5:14 PM CDT | Special Weather Statement | SJT | Coke | 31 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.